Alert archive / Arkansas / Wind Advisories in 2024
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 3, 2024, 2:45 AM CDT for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 3, 2024, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 2:45 AM CDT (07:45 UTC)
- In effect from
- Apr 3, 2024, 10:00 AM CDT
- Expired
- Apr 3, 2024, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS74 KMEG 030745 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 245 AM CDT Wed Apr 3 2024 ARZ009-018-026-028-MOZ113-115-032100- /O.NEW.KMEG.WI.Y.0007.240403T1500Z-240404T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Corning, Blytheville, Caruthersville, Piggott, Jonesboro, Kennett, and Paragould 245 AM CDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
2 follow-up statements
933 WWUS74 KMEG 031902 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 202 PM CDT Wed Apr 3 2024 ARZ009-018-026-028-MOZ113-115-040000- /O.CON.KMEG.WI.Y.0007.000000T0000Z-240404T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Piggott, Kennett, Paragould, Corning, Jonesboro, Blytheville, and Caruthersville 202 PM CDT Wed Apr 3 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and Pemiscot. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAD
424 WWUS74 KMEG 032353 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 653 PM CDT Wed Apr 3 2024 ARZ009-018-026-028-MOZ113-115-040100- /O.EXP.KMEG.WI.Y.0007.000000T0000Z-240404T0000Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot- Including the cities of Blytheville, Piggott, Corning, Caruthersville, Jonesboro, Kennett, and Paragould 653 PM CDT Wed Apr 3 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The threat has ended. $$ Sirmon
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:49 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 2, 11:49 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1149 PM CDT Tue Apr 2 2024 ...New UPDATE... .UPDATE... Issued at 1149 PM CDT Tue Apr 2 2024 Updated to end the Wind Advisory. Another Advisory may be needed tomorrow. && .UPDATE... Issued at 734 PM CDT Tue Apr 2 2024 Updated to extend the Wind Advisory through Midnight. && .SYNOPSIS... Issued at 319 PM CDT Tue Apr 2 2024 Much cooler weather will prevail across the Midsouth through Saturday, following the passage of a Pacific cold front Tuesday afternoon and evening. A deep upper level low pressure system over the Ohio Valley may bring scattered showers to West Tennessee on Wednesday. Areas of frost are forecast Friday and Saturday mornings, as dry surface high pressure settles in. && .DISCUSSION... (This evening through next Monday) Issued at 319 PM CDT Tue Apr 2 2024 Primary convective corridor has set up from west central to northeast MS at mid-afternoon. KGWX VWP shows 0-3km SRH around 275 m2/s2, and 0-6km bulk shear of 60kt. Mixed-layer CAPE around 1500 J/kg prevailed over north MS and west TN. Directional shear near the MS River had weakened considerably, with KNQA VWP showing a nearly unidirectional vertical shear profile. Through late afternoon, expect midlevel height falls and surface frontal forcing to result in a narrow convective line east of Memphis, while more discrete storms will be possible over the less-veered surface flow in north central and northeast MS. Eventually, surface winds will veer to the southwest over these areas, limiting the tornado threat toward early evening. From mid-evening through the overnight, breezy and dry northwest winds will prevail areawide. A few light rain showers will be possible north and east of Memphis on Wednesday, around the southwest periphery of an impressively deep 5180 dam 500mb low centered near Chicago. This upper low will lift to the Northeast by Thursday evening, resulting in clear skies over the Midsouth. Surface high pressure will settle in from northwest, with patchy frost possible by daybreak Friday. Frost chances increase Friday night/Saturday morning, as the surface pressure ridge settles directly over the forecast area. Frost/freeze headlines will likely be issued as the event gets closer. Despite the mid/late week upper pattern resembling an omega block, the western leg of this block will be displaced east by upstream energy over the eastern Pacific. Medium range model consensus lifts a western U.S. upper low in to the central plains by Saturday evening, with diffluent downstream flow over the lower and middle MS River Valley. A progress Pacific surface cold front will likely sweep through the Midsouth on Sunday, preceded by a narrow corridor of 50-60F surface dewpoints. Shortwave ridging in the wake of this system _may_ bring clearing skies to the eclipse totality path over northern AR on Monday, but another upstream low over the desert southwest promises to bring additional high clouds soon thereafter. Too soon to make a call. PWB && .AVIATION... (06Z TAFS) Issued at 1130 PM CDT Tue Apr 2 2024 Primarily a wind forecast this TAF issuance. West/northwest winds will remain gusty over the next few hours before gusts briefly drop out. The pressure gradient will tighten just after sunrise as an upper level low continues to churn over the Upper Mississippi Valley. West/northwest winds will sustain between 12-20 kts with gusts up to 30 kts across all terminals. Post-frontal strato cu has begun to overspread the airspace resulting in MVFR ceilings at MKL/TUP over the next few hours. Otherwise, VFR conditions will prevail through the TAF period. AEH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...JDS AVIATION...AEH
In the hours before
Local storm report, Apr 2, 9:40 PM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
940 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM Tstm Wnd Dmg 5 SE Eaton 35.92N 89.06W
04/02/2024 Gibson TN Public
Large tree snapped and minor shingle damage
in Brazil community.
&&
MJLocal storm report, Apr 2, 9:41 PM CDT, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
941 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM Tstm Wnd Dmg 2 WSW Bartlett 35.20N 89.87W
04/02/2024 Shelby TN Local Official
Corrects previous hail report from 2 WSW
Bartlett. Tree down across road at Sycamore
View Rd and Main St.
&&
MJNearby
Wind Advisories in Arkansas, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.